Rip Current, New Hanover
- When
- June 16, 12:00 PM EST
- Where
- New Hanover forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
A 23 year old woman drowned as a result of a rip current at the north end of Carolina Beach.
Rip related drowning near Carolina Beach.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILM wrote it up.
Rip related drowning near Carolina Beach.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 16, 8:33 AM EST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 933 AM EDT SAT JUN 16 2007 .SYNOPSIS... THE UPPER TROUGH OVER THE EASTERN UNITED STATES WILL LIFT AWAY FROM THE EAST COAST TODAY AND SUNDAY...TO BE REPLACED BY RIDGING ALOFT. AS A RESULT TEMPERATURES WILL TREND WARMER THROUGH THE FIRST PART OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPPER LOW OFF THE DELMARVA AND ASSOCIATED H5 TROUGH IN PROCESS OF MOVING NE TODAY. WV IMAGERY SHOWS A COUPLE OF VORT LOBES ROTATING INTO THE BASE OF THE TROUGH. SPC HAS US IN SLIGHT RISK AWAY FROM THE COAST FOR SEVERE TSTSMS TODAY AND THIS LOOKS REASONABLE CONSIDERING THE DESTABILIZATION THAT WILL TAKE PLACE THIS AFTERNOON AS MAX HEATING WORKS IN CONJUNCTION WITH THE APPROACHING VORT MAXES AND TROUGH AXIS. MORNING LOOKS QUIET THOUGH. HAVE REMOVED FOG FROM MORNING GRIDS AND ZFP. CONVECTIVE ACTIVITY SHOULD QUIET DOWN BY LATE THIS EVENING AS TROUGH AXIS SHIFTS OFFSHORE. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... THE OLD UPPER TROUGH WILL GRADUALLY BEGIN TO LIFT AWAY FROM THE REGION DURING THIS PERIOD AND HEIGHTS WILL INCREASE AS RIDGING ALOFT REPLACES THE TROUGH. THE INCREASE IN HEIGHTS WILL RESULT IN THE RETURN OF HOT TEMPERATURES DURING SUNDAY...THOUGH AT THIS POINT THINK MAV IS RUNNING A COUPLE DEGREES TOO WARM. ALTHOUGH TEMPERATURES WILL BE WARMING ALOFT THE ADDED SURFACE INSOLATION SHOULD BE CONDUCIVE FOR WIDELY SCATTERED DIURNAL CONVECTION ALONG AND INLAND OF THE SEA BREEZE FRONT DURING SUNDAY. THE WEAK H5 VORT THE GFS PASSES ACROSS SE NC AROUND 00Z MON APPEARS TO BE A RESULT OF CONVECTIVE FEEDBACK. && .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER RIDGE FLATTENS OUT OVER THE CAROLINAS...WITH BERMUDA HIGH PRESSURE DOMINATING AT THE SFC. MONDAY APPEARS TO BE THE HOTTEST AND MOST LIKELY DRY DAY WITH THE RIDGE AXIS NEARLY OVERHEAD. HOWEVER WILL NOT TRY TO SEESAW AGAINST THE SILENT 20 POPS I INHERITED. THU IS THE ONLY DAY TO MERIT MORE THAN 20 POP WITH A HINT OF A SFC TROF MOVING THROUGH. TEMPS ON THE HIGH SIDE OF CLIMO THROUGHOUT. && .AVIATION /13Z SATURDAY THROUGH WEDNESDAY/... NO SIGNIFICANT CHANGES TO PREVIOUS TAFS. SKIES HAVE BEEN CLEARING FOR THE MOST PART HELPING TO PROVIDE SOME RADIATIONAL COOLING TO SUPPORT SOME FOG FOR EARLY MORNING HOURS. SHOULD GET ENOUGH INSOLATION TOMORROW TO GENERATE SOME ISOLATED TO SCATTERED CONVECTION AROUND MAX HEATING WITH THE COLD AIR ALOFT. ISOLATED-WIDELY SCT THUNDERSTORMS POSSIBLE SUNDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... OTHER THAN POSSIBILITY OF AFTERNOON CONVECTION...LOOKS LIKE ANOTHER QUIET DAY OVER THE WATERS. WITH HIGH PRESSURE AT THE SURFACE...LIGHT AND SHIFTING WINDS THIS MORNING WILL GIVE WAY TO A SOUTHERLY ONSHORE SEABREEZE THIS AFTERNOON. WINDS WILL BE LIGHT AGAIN OVERNIGHT WITH PERHAPS A LIGHT OFFSHORE LANDBREEZE SETTING UP AFTER MIDNIGHT. SEAS 3 FT OR LESS THRU THIS PERIOD. SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... SOUTHWESTERLY FLOW IN THE EVENING WILL BRIEFLY VEER TO A W-SW DIRECTION BY SUNDAY MORNING. THE FLOW WILL BECOME SW TO S DURING THE DAY AS THE SEA BREEZE EVOLVES THEN SHIFT TO THE SW-W AGAIN LATE SUNDAY NIGHT. WAVE HEIGHTS LOOK REASONABLE IN THE WNA OUTPUT...SAW NO REASON TO STRAY TOO FAR THROUGH THE PERIOD. LONG TERM /MONDAY THROUGH WEDNESDAY/... THE PERIOD WILL BE DOMINATED BY BENIGN SW WINDS WITH THE DAILY SEABREEZE OSCILLATION...AND 2-3 FT SEAS. NO REAL CHANGES TO PREVIOUS FORECAST. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...40 NEAR TERM...40
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 511 AM EDT SAT JUN 16 2007 NCZ097-101-170915- PENDER-NEW HANOVER- 511 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS FROM SURF CITY TO THE EAST FACING BEACHES OF BALD HEAD ISLAND. RIP CURRENTS WILL LIKELY BE STRONGEST A FEW HOURS EITHER SIDE OF LOW TIDE WHICH OCCURS AROUND 3 PM EDT. OTHERWISE...A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE COAST. THESE THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WIND GUSTS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ100-170915- BRUNSWICK- 511 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE COAST. THESE THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING... SMALL HAIL AND WIND GUSTS IN EXCESS OF 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ034-046-170915- HORRY-GEORGETOWN- 511 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS FROM LITTLE RIVER INLET TO THE SOUTH SANTEE RIVER. RIP CURRENTS WILL LIKELY BE STRONGEST A FEW HOURS EITHER SIDE OF LOW TIDE WHICH OCCURS AROUND 3 PM EDT. OTHERWISE...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...ESPECIALLY AWAY FROM THE COAST. THESE THUNDERSTORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. NCZ087-096-099-SCZ017-023-024-032-033-039-170915- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 511 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE FROM LARGE HAIL AND DAMAGING WIND GUSTS TO AROUND 60 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-170915- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 511 AM EDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SRP
1 rip current. Local standard time, as filed.
A 23 year old woman drowned as a result of a rip current at the north end of Carolina Beach.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, New Hanover | 2007-06-16 | 23 | Female | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43766.